Kansas, 2007

Flood in Kansas, March 26, 2007

March 26, 2007 · NWS DDC · 1 event in 1 county or zone

Flooding resulted from earlier heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Flooding resulted from earlier heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 25, 1:53 PM CST, 10 hours 7 minutes earlier.

Area forecast discussion, Mar 25, 1:53 PM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN MAR 25 2007

.DISCUSSION...

DAYS 1-2...

THERE WERE NO MAJOR FORECAST CHALLENGES IN THE FIRST 60 HRS OF THE
FCST.

THE UPPER LOW CURRENTLY OVER NORTHERN MEXICO IS BEGINNING TO EJECT
NORTHEAST AS WESTERLIES AHEAD OF THE NEXT SYSTEM PICK UP ALONG THE
WEST COAST. HIGH LEVEL CIRRUS CLOUDS ARE MAKING IT FARTHER WEST
INTO MY CWA THAN WHAT I THOUGHT YESTERDAY AND THIS HAS HELPED KEEP
HIGHS DOWN A BIT. THIS LOW WILL LIFT NORTHEAST ACROSS TEXAS
TONIGHT AND TOMORROW. AT THE SURFACE, MOISTURE WILL BE ON THE
INCREASE TONIGHT AS THE HIGHER DEWPOINT AIR DOWN SOUTH GETS
ADVECTED NORTH OVER WESTERN KANSAS. THIS SHOULD KEEP LOW TEMPS
RATHER MILD AND DID NOT CHANGE THE CURRENT FCST MUCH.

WARM/MOIST ADVECTION IN THE LOW/MID LEVELS OF THE TROPOSPHERE WILL
SPREAD WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN
PLAINS THROUGH TOMORROW EVENING AS THE UPPER LOW LIFTS OUT AND
GAINS NEGATIVE TILT EMBEDDED WITHIN INCREASING SOUTHWEST FLOW. THE
SOUTHEASTERN PORTION OF MY CWA WILL BE ON THE WESTERN FRINGE OF
THIS ACTIVITY AND SINCE THE GFS/UKMET CONTINUE TO SHOW SOME QPF
IN THAT AREA WILL INCREASE POPS SOME FOR MONDAY AFTERNOON AND ADD
SOME SLGT POPS MONDAY NIGHT. INTERESTING TO NOTE IS THE 12Z UKMET
WHICH EJECTS THE SYSTEM FARTHER NORTH THAN THE GFS/NAM. IF THIS
VERIFIES MORE OF SOUTHWEST KANSAS WOULD GET MEASURABLE RAINFALL
AND POPS WOULD HAVE TO BE RAISED. FOR NOW WILL STAY THE COURSE AND
NOT MAKE ANY DRASTIC CHANGES.

THE SYSTEM WILL CONTINUE NORTHEAST ON TUESDAY AND WILL TAKE THE
CLOUDS/PRECIP WITH IT. THE WEATHER WILL BE TRANQUIL IN ITS WAKE
AND AHEAD OF THE NEXT STRONGER SYSTEM.

HIGHS SHOULD REMAIN MILD IN THE 70S FOR THE EARLY PART OF THE
UPCOMING WORK WEEK.

THE ATTENTION THEN TURNS TO THE MORE CHALLENGING PORTION OF THE
FORECAST TOWARD MIDWEEK.

LACY

DAYS 3-7...

THE FORECAST DURING THE EXTENDED PERIOD REMAINS A LITTLE UNCERTAIN
REGARDING THE EVOLUTION OF THE UPPER SYSTEM FORECAST TO MOVE OUT OF
THE ROCKIES AND INTO THE CENTRAL CONUS AROUND MID WEEK.

THE 12Z GFS IS HOLDING ON TO THE IDEA OF THE UPPER SYSTEM SPLITTING
IN TWO WITH THE FIRST PART OF IT LIFTING NORTH OUT OF THE CENTRAL
ROCKIES WHILE A SECONDARY SHOT OF ENERGY DIVES INTO THE BASE OF THE
LINGERING TROUGH.  THE 12Z RUN IS ACTUALLY A LITTLE SLOWER AND
CLOSES OFF THE UPPER LOW SOONER.  GFS ENSEMBLES FROM THE 00Z RUN
SEEMED TO SUPPORT THE 00Z OPERATIONAL RUN FAIRLY WELL.

THE 00Z ECMWF IS ALSO TRENDING TOWARD CLOSING THE UPPER LOW OFF
SOONER. THE LATEST RUN SHOWS THE LOW CUTTING OFF OVER THE CENTRAL
PLAINS BY THURSDAY.  THE 00Z UKMET WAS SHOWING CONSISTENCY WITH ITS
PREVIOUS RUNS BUT THE 12Z RUN IS NOW SHOWING SOME SIGNIFICANT
DEVIATION FROM ITS PREVIOUS RUNS.

APPEARS THAT THE OVERALL TREND MAY BE TO SLOW THE SYSTEM DOWN A
LITTLE BUT DETAILS ON THAT ARE CERTAINLY NOT VERY CLEAR AT THIS
TIME.  WITH THAT IN MIND, HAVE NOT MADE ANY SIGNIFICANT CHANGES TO
THE EXTENDED FORECAST AT THIS TIME.  THE ONLY CHANGE OF NOTE WAS TO
THROW IN SOME SLIGHT CHANCE POPS TO THE EASTERN PART OF THE CWA
AROUND WEDNESDAY AND THURSDAY TO ACCOUNT FOR A POSSIBLE SLOWER
MOVEMENT OF THIS SYSTEM.

GERARD

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  76  53  75 /   0  10  10   0
GCK  51  77  50  78 /   0  10   0   0
EHA  48  77  47  78 /  10   0   0   0
LBL  52  77  51  78 /  10  10  10   0
HYS  53  76  53  74 /   0  10  10  10
P28  58  72  57  75 /  10  30  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN27/02
Hazardous weather outlook, Mar 25, 12:38 PM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
138 PM CDT SUN MAR 25 2007

KSZ030-031-043>046-061>066-074>081-084>090-261100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
138 PM CDT SUN MAR 25 2007 /1238 PM MDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF SEVERE WEATHER ACROSS PORTIONS OF SOUTHWEST
KANSAS WEDNESDAY AND THURSDAY.

A STRONG UPPER LEVEL STORM SYSTEM CURRENTLY OVER THE EASTERN PACIFIC
WILL MOVE EAST INTO THE CENTRAL ROCKIES BY AROUND MIDWEEK. THERE
WILL BE A CHANCE FOR A FEW ISOLATED SEVERE THUNDERSTORMS ON
WEDNESDAY AHEAD OF A DRYLINE, BUT THE BETTER CHANCE WILL BE ON
THURSDAY WHEN THE SYSTEM MOVES OUT INTO THE PLAINS. THERE IS STILL A
LOT OF UNCERTAINTY IN THE DETAILS SO STAY TUNED TO THE LATEST
FORECAST UPDATES AS THIS TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

LACY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Stafford

When
March 26, 12:00 AM CST to 11:50 PM CST
Where
Stafford County, 3 mi W of Stafford
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.970, -98.655

Two to four inches of water was reported to be flowing over highway 50. Also, some water over rural county roads in the radium area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24084.